More details: I have recently been diagnosed with hashimoto's disease by an endocrynologist. Although I've had my thyroid tested many times over the years, I'd never been diagnosed with hypothyroidism. I was shocked to discover that not only do I have hypothyroidism, I have no thyroid left at all, and I also have the hashimoto's disease. I'm wondering if there is something else I should be taking.
19 May 2010
it does not, it only contains T4. And it may not be the optimal drug for you. I took it for 8 months after total thyroidectomy but my body could not absorb the medication. You have alternatives if you don't get good labs back on the Synthroid. Your endo should be monitoring you at least every 3 months for the first 18 months, then if you're stable, every 6 months.
Remember to be patient, balancing your thyroid hormones takes time and changes frequently. I am using Armor Thyroid,when I can get it, and a compounded formula when I can't.
Become informed and work with your endo!
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Synthroid (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Synthoid for 8 months since having my thyroid removed and have been having stomach pain and diarrhea for several weeks. My TSH ...
2 answers • 19 Jul 2010
Are there any supplaments besides b 12. That can help me? Heard of something like a caffeen pill but prescribed and non addicting or carsenagen.
2 answers • 28 Jul 2010
Hypothyroidism - After Thyroid Removal - had my thyroid removed over 5 yrs ago due to graves disease. have been on all dosages of synthroid from ...
6 answers • 18 Feb 2011
... around here, so surgeon put me on 100mg of synthroid. Still tired after 3 weeks, I uped my dose to 150. Going on 4 weeks now and I'm ...
2 answers • 20 Dec 2011
A doctor put me on two types is thyroid medication, Synthroid and Nature Throid. So I took the meds as prescribed for a few weeks but then I started ...
4 answers • 14 Apr 2012